Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS La Crosse, WI

July 27, 2009Clark County, Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2009, 2:15 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 2:15 PM CDT (19:15 UTC)
Expired
Jul 27, 2009, 3:15 PM CDT
In force
60 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Clark County, WI, Jackson County, WI

The radar

The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:18 PM CDTTSTM WND DMG5 Nne Black River Falls, WISHERIFF DEPT REPORTS 25 TO 30 TREES DOWN ALONG HIGHWAY 12 AND COUNTY ROADS K AND E
Jul 27, 2:23 PM CDTHAIL 0.52 Ne Black River Falls, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 271915
SVRARX
WIC019-053-272015-
/O.NEW.KARX.SV.W.0064.090727T1915Z-090727T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN...
  CENTRAL JACKSON COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 315 PM CDT

* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  HATFIELD...OR 7 MILES NORTHEAST OF BLACK RIVER FALLS...MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATFIELD AND LAKE WAZEE AROUND 220 PM...
  LAKE ARBUTUS AND EAST FORK CAMPGROUND AROUND 225 PM...
  THE BLACK RIVER CORRECTIONAL CENTER AROUND 230 PM...
  SEVENTEEN FLOWAGE AROUND 240 PM...
  SHORTVILLE AND PRAY AROUND 250 PM...
  POTTERS FLOWAGE AROUND 255 PM...
  CITY POINT AND SHERWOOD AROUND 310 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4427 9092 4449 9091 4451 9031 4424 9031
TIME...MOT...LOC 1916Z 271DEG 19KT 4439 9077

$$

RRS
3 follow-up statements
000 
WWUS53 KARX 271932
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT MON JUL 27 2009

WIC019-053-272015-
/O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
CLARK WI-JACKSON WI-
232 PM CDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL JACKSON AND SOUTHEASTERN CLARK COUNTIES...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THE BLACK RIVER CORRECTIONAL CENTER...OR 11 MILES NORTHEAST OF
BLACK RIVER FALLS...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEVENTEEN FLOWAGE AROUND 240 PM...
  SHORTVILLE AND BALLARD ROAD AND PRAY AVENUE AROUND 250 PM...
  PRAY AND POTTERS FLOWAGE AROUND 255 PM...
  SHERWOOD AND NEVINS AROUND 310 PM...
  CITY POINT AROUND 315 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4427 9092 4449 9091 4451 9031 4424 9031
TIME...MOT...LOC 1933Z 271DEG 19KT 4439 9064

$$

RRS
000 
WWUS53 KARX 271943
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 PM CDT MON JUL 27 2009

WIC019-271953-
/O.CAN.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
CLARK WI-
243 PM CDT MON JUL 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4427 9078 4437 9074 4443 9059 4442 9031
      4429 9031 4424 9031
TIME...MOT...LOC 1943Z 283DEG 21KT 4433 9053

$$

WIC053-272015-
/O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
JACKSON WI-
243 PM CDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL JACKSON COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR POTTERS FLOWAGE...OR 15 MILES EAST OF BLACK RIVER FALLS...MOVING
EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CITY POINT AROUND 305 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4427 9078 4437 9074 4443 9059 4442 9031
      4429 9031 4424 9031
TIME...MOT...LOC 1943Z 283DEG 21KT 4433 9053

$$

RRS
000 
WWUS53 KARX 271958
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CDT MON JUL 27 2009

WIC053-272015-
/O.CON.KARX.SV.W.0064.000000T0000Z-090727T2015Z/
JACKSON WI-
258 PM CDT MON JUL 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL JACKSON COUNTY...

AT 256 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR POTTERS FLOWAGE...OR 17 MILES EAST OF 
BLACK RIVER FALLS...MOVING EAST AT 20 MPH. SEVERAL TREES WERE 
REPORTED DOWN 5 MILES NORTH OF BLACK RIVER FALLS AROUND 220 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CITY POINT AROUND 315 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4426 9068 4435 9063 4440 9047 4440 9031
      4424 9031
TIME...MOT...LOC 1957Z 289DEG 18KT 4426 9050

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:12 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 27, 12:12 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT MON JUL 27 2009

.UPDATE...THIS AFTERNOON

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON
AND EVENING. THE 27.12Z MODELS CONTINUE TO SUGGEST THAT THE
STRONGEST SHEAR REMAINS IN THE 0-3 KM LAYER /25-35 KNOTS/. THERE
WAS SMALLER AREAS OF DEEPER 0-6 KM SHEAR APPROACHING 45 KNOTS
MAINLY ALONG THE FRONT IN THE 27.12Z MESO MODELS. IN ADDITION...
THE 27.16Z SPC EFFECTIVE BULK SHEAR ALREADY OVER 40 KNOTS IN
WABASHA AND OLMSTED COUNTIES IN SOUTHEAST MINNESOTA...AND
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN. THE MAIN SEVERE
WEATHER THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS BETWEEN
2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND
WESTERN WISCONSIN BETWEEN 4 PM AND 9 PM. IF THIS DEEP SHEAR DOES
HAPPEN TO DEVELOP AND MAINTAINS ITSELF INTO NORTHEAST IOWA AND
SOUTHWEST WISCONSIN...THERE WILL BE THE POTENTIAL OF AN ISOLATED
TORNADO.

&&

.PREV DISCUSSION... /ISSUED 235 AM CDT MON JUL 27 2009/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

FORECAST FOCUS IS ON THE PCPN CHANCES FOR THE NEXT FEW
DAYS...STARTING WITH A THREAT FOR SEVERE THUNDERSTORMS TODAY.

THE 500 MB TROUGH REMAINS PLANTED OVER SOUTHERN CANADA...WITH A
CLOSED LOW AND VARIOUS PARCELS OF SHORTWAVE ENERGY MAKING THEIR WAY
THROUGH THE TROUGH...AND ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
THIS LOOKS TO BE THE CASE THROUGH THE UPCOMING WEEKEND.

FIRST...FOR TODAY LATEST RADAR IMAGERY INDICATED A CLUSTER OF
SHOWERS/STORMS MOVING SOUTHEAST ACROSS CENTRAL MN. THIS ACTIVITY WAS
ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW...SOME ISENTROPIC
UPGLIDE AND LOW LEVEL WARM AIR ADVECTION...AND A WEAK BRANCH OF THE
LOW LEVEL JET/MOISTURE TRANSPORT. HIGH REZ SHORT TERM MODELS CAPTURE
THIS WELL //ARW4...NMM4...SPCWRF...ARXWRF//...AND BRING THIS PCPN
ACROSS AT LEAST THE NORTHERN 1/2 OF THE FORECAST AREA THIS MORNING.
SOME OF THE MODELS HINT AT A DIMINISHING TREND BETWEEN 15-18Z...AS
IT MOVES FARTHER INTO WI. NOT CONFIDENT IN THIS AS LATEST RUC
SOLUTION STILL BRINGS THE LOW LEVEL JET INTO WESTERN WI.

FOR THIS AFTERNOON...A COLD FRONT WILL SLIDE ACROSS THE
REGION...RUNNING FROM NORTHEAST WI INTO CENTRAL IA BY 00Z TONIGHT.
THE LOW LEVEL JET/MOISTURE TRANSPORT ARE EXPECTED TO INCREASE AHEAD
OF THE FRONT...AND WHILE GFS/NAM SFC DEWPOINTS ARE LIKELY TOO
WARM...SBCAPES OF 2000 J/KG APPEAR LIKELY. THE DEEPER WIND SHEAR
WILL BE POST FRONT...BUT 20-25 KTS PROGGED IN THE 0-3 KM LAYER ALONG
AND AHEAD OF IT. A LOT OF THIS IN THE 0-1 KM LAYER...15-20 KTS BY
00Z. SIG TOR PARAMETER HIGH AS A RESULT. THE HIGH REZ MESO MODELS
DEVELOP CONVECTION AHEAD OF THE FRONT EARLY THIS
AFTERNOON...ENHANCING IT OVER NORTHEAST IA/SOUTHWEST WI AS IT TAPS
INTO THE HIGHER INSTABILITY. THERE WILL BE A SEVERE WEATHER THREAT
TODAY...MOSTLY FROM EARLY/MID AFTERNOON INTO EARLY EVENING. FEEL THE
BETTER SEVERE THREAT WILL BE FROM WESTERN/CENTRAL WI INTO NORTHEAST
IA. LARGE HAIL PROBABLY THE MAIN THREAT...WITH DAMAGING WINDS AND
EVEN AN ISOLATED TORNADO ALSO POSSIBLE.

THERE IS A CAVEAT TO ALL THIS...AND THAT WOULD BE THE STABILIZING
IMPACT FROM THE MORNING CONVECTION. THERE WILL BE SOME SBCIN TO
BATTLE. GOING TO TREND THE FORECAST TOWARD INSTABILITY
RE-ESTABLISHING ITSELF ACROSS THE NORTHERN 1/2 OF THE AREA...WITH
CLEANER AIR/MORE INSTABILITY TO THE SOUTH. ANY CIN WOULD BE A FACTOR
FOR WIND/TOR POTENTIAL...AND THIS WILL HAVE TO BE MONITORED IF
STRONG/SEVERE STORMS DEVELOP LATER TODAY.

ON TUESDAY...REMNANTS OF THE FRONT LOOK TO HANG WEST-EAST ACROSS
SOUTHERN IA/NORTHERN ILL. A PUSH OF A BRANCH OF THE LOW LEVEL
JET/MOISTURE TRANSPORT INTO THIS BOUNDARY SHOULD LEAD TO SOME
SHOWER/STORM PRODUCTION. CURRENTLY...THIS SHOULD STAY SOUTH OF MOST
OF THE FORECAST AREA...WITH JUST SMALL CHANCES ACROSS NORTHEAST
IA/SOUTHWEST WI. FARTHER NORTH...A SPOKE OF SHORTWAVE ENERGY WILL BE
ROTATING AROUND THE CLOSED UPPER LEVEL LOW...SLIDING ACROSS NORTHERN
PARTS OF THE REGION. AT THE SFC...A TROUGH WILL REFLECT THE UPPER
LEVEL ENERGY...WITH THE ADDED INFLUENCE OF ANOTHER LOW LEVEL JET.
SOME SHOWERS AND A FEW THUNDERSTORMS SHOULD DEVELOP IN RESPONSE TO
THIS FORCING...BUT IN THIS CASE...LIKELY STAYS NORTH OF THE LOCAL
AREA.

WED NIGHT...ANOTHER SHORTWAVE TROUGH WILL SWING THOUGH THE NORTHERN
PLAINS...PUSHING OVER THE UPPER MISSISSIPPI RIVER VALLEY 12Z THU.
SOME INFLUENCE FROM A LOW LEVEL JET INTO THIS FEATURE...ALTHOUGH THE
LOW LEVEL MOISTURE TRANSPORT ISN/T OVERLY STRONG...AND LACKING A
FEED INTO GULF MOISTURE. THE LEFT EXIT REGION OF A CURVED UPPER
LEVEL JET SHOULD ENHANCE THE LIFT WITH THIS FEATURE...AND EXPECT
SOME SORT OF MCS TO RESULT OVER THE NORTHERN PLAINS/WESTERN
MN...MOVING ACROSS THE FORECAST AREA OVERNIGHT WED/THU MORNING.

LONG TERM...THURSDAY THROUGH SUNDAY

QUASI-OMEGA BLOCK ANCHORED OVER THE WEST COAST LOOKS TO KEEP THE
REGION UNDER A NORTHWEST //AND FAIRLY ACTIVE// FLOW THROUGH THE 240
HOURS OF THE GFS/ECMWF SOLUTIONS...WHICH WOULD TAKE US INTO WED OF
NEXT WEEK. THIS WOULD CONTINUE THE PATTERN THE UPPER MISSISSIPPI
RIVER VALLEY HAS BEEN SUBJECTED TO FOR THE PAST WEEK OR TWO...WITH
GENERALLY COOLER THAN NORMAL CONDITIONS. WHAT THIS PATTERN HAS ALSO
DONE IS KEEP THE REGION OUT OF THE DEEPER...MORE SIGNIFICANT
MOISTURE...AND THEREFORE THE STRONGER/SEVERE STORM THREAT HAS BEEN
SMALLER THAN IT MIGHT HAVE BEEN. DEFINITELY NOT A SUMMER-TIME
PATTERN. THAT SAID...A FEW THINGS TO FOCUS ON IN THIS PORTION OF THE
LONG TERM AS THE GFS AND EC PRODUCE A PARADE OF SHORTWAVE
TROUGHS...SPINNING ONE ACROSS THE REGION THU MORNING...ANOTHER THU
NIGHT/FRI...AND THEN ANOTHER LOBE OF ENERGY JUST NORTH FOR FRI/SAT.
THE MODELS PRODUCE SOME PCPN FOR THU MORNING...AND THEN AGAIN FRI
NIGHT/SAT...ALONG A COLD FRONT/MOISTURE AXIS ASSOCIATED WITH THE
SHORTWAVE TO THE NORTH. TRYING TO REFINE TIMING IS DIFFICULT THIS
MANY DAYS OUT...ESPECIALLY WITH THE VARIOUS BITS OF ENERGY THAT
WOULD SLIDE ACROSS THE REGION. IT DOES LOOK REASONABLE THAT THERE
WILL BE PCPN CHANCES THROUGH MUCH OF THE END OF THIS WEEK...WITH THU
MORNING AND THE FRI NIGHT/SAT TIME FRAME POSSIBLY HOLDING THE BEST
CHANCES. TEMPERATURES...AS ALLUDED TOO...WILL STAY AT OR BELOW THE
SEASONABLE NORMALS...WITH A FEW DAYS OF 70S LIKELY.

AVIATION...

CURRENT RADAR SHOWING CONVECTION OVER WESTERN MINNESOTA IN ZONE OF
WARM ADVECTION ISENTROPIC LIFT AHEAD OF AN APPROACHING COLD FRONT.
RUC SHOWING ZONE OF WARM ADVECTION/ISENTROPIC LIFT TO PROGRESS
SOUTHWARD THOUGH THE EARLY MORNING HOURS WITH MOISTURE TRANSPORT
STRENGTHENING BETWEEN 09Z-12Z. EXPECT CONVECTION TO CONTINUE
DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT APPROACHING THE KRST TAF
SITE AROUND 10Z-11Z AND KLSE AROUND 12Z-13Z. FOR NOW HAVE MENTIONED
MAINLY SHRA IN TAFS WITH CB TO INDICATE THE POSSIBILITY OF STRONGER
STORMS. THESE MAY HAVE TO BE UPDATED AS THE CONVECTION NEARS THE TAF
SITES. MVFR VISIBILITIES LIKELY WITHIN THE HEAVIER SHOWERS FOR AT
LEAST A FEW HOURS THIS MORNING.

LATER TODAY...THE COLD FRONT WILL APPROACH THE AREA. STILL SOME
UNCERTAINTY WITH REGARD CONVECTIVE POTENTIAL GIVEN MORNING
CONVECTION STABILIZING AFFECT ON THE ATMOSPHERE. HOWEVER...MODELS
INDICATE MLCAPES APPROACHING 1000-1500 J/KG BY LATE AFTERNOON AHEAD
OF THE COLD FRONT ALONG WITH 25 KNOTS OF 0-3KM SHEAR. FRONT WILL
MAKE IT THROUGH THE TAF SITES DURING PEAK HEATING. WITH THESE
UNCERTAINTIES TAFS FOR NOW JUST MENTIONING VCSH FOR THE AFTERNOON
HOURS...BUT WILL BE MONITORED CLOSELY.

AFTER FRONTAL PASSAGE...EXPECT VFR CONDITIONS THROUGH THE EVENING
AND OVERNIGHT HOURS.

RABERDING

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RIECK
UPDATE...BOYNE
AVIATION...RABERDING
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 AM CDT MON JUL 27 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1152 AM CDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES
SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM.
THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND MAYBE AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND
NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT
THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF
THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA
FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS
SUPPORTIVE OF STRONGER STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN
WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Special weather statement, Jul 27, 2:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CDT MON JUL 27 2009

MNZ079-WIZ029-032>034-042>044-272200-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TREMPEALEAU-WABASHA-
201 PM CDT MON JUL 27 2009

AT 200 PM...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN BETWEEN INTERSTATE 94 AND HIGHWAY 29. THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO
58 MPH AND HAIL UP TO QUARTER SIZE BETWEEN 2 PM AND 5 PM.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS...AND MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS
ISSUED.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:50 PM CDTSevere Thunderstorm WarningARXJackson25 min
Jul 27, 3:07 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau33 min
Jul 27, 3:12 PM CDTSevere Thunderstorm WarningARXJackson, Juneau48 min
Jul 27, 3:29 PM CDTSevere Thunderstorm WarningARXMonroe46 min
Jul 27, 4:12 PM CDTSevere Thunderstorm WarningARXMonroe48 min
Jul 27, 4:21 PM CDTSevere Thunderstorm WarningARXAdams39 min
Jul 27, 4:44 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon61 min
Jul 27, 5:00 PM CDTSevere Thunderstorm WarningARXCrawford, Richland60 min
Jul 27, 5:15 PM CDTTornado WarningARXCrawford, Richland60 min
Jul 27, 5:36 PM CDTTornado WarningARXRichland54 min
Jul 27, 5:59 PM CDTTornado WarningARXGrant, Richland42 min
Jul 27, 6:10 PM CDTTornado WarningARXRichland31 min
Jul 27, 6:21 PM CDTTornado WarningARXGrant24 min
Jul 27, 6:24 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland106 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.